Is chest pain after sumatriptan oesophageal in origin?

Lesley A. Houghton, Joanne M. Foster, P. J. Whorwell, Julie Morris, Patricia Fowler

    Research output: Contribution to journalArticlepeer-review

    Abstract

    3-5% of patients taking the 5HT(1D) agonist sumatriptan for migraine have chest discomfort, suggesting a cardiac origin. We have investigated an alternative explanation of an eosophageal administration of a supratherapeutic dose of sumatriptan (16 mg) or placebo in a randomised, double-blind crossover study. Sumatriptan did not alter the electrocardiogram but increased the amplitude (p
    Original languageEnglish
    Pages (from-to)985-986
    Number of pages1
    JournalThe Lancet
    Volume344
    Issue number8928
    DOIs
    Publication statusPublished - 1994

    Fingerprint

    Dive into the research topics of 'Is chest pain after sumatriptan oesophageal in origin?'. Together they form a unique fingerprint.

    Cite this